MAUDE Adverse Event Report: CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion as reported, an issue occurred during loading of a 5mm angioguard embolic capture guidewire (ecgw) system prior to the procedure and the device failed.A non-cordis embolic protection device was used to complete the procedure.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no damage to the device prior to use.Upon opening the package, the deployment sheath tip was not fully seated in the filter basket introducer.Additional details were requested but were not provided.A non-sterile 5mm basket, medium support, angioguard rx for us carotid was received in a clear plastic bag, including the delivery sheath, the torquing device, and the ecgw system inserted into the delivery sheath; the remaining components were not returned.Visual evaluation showed the filter basket was deployed (expanded) and the guidewire exhibited a kink approximately 89 cm from the distal tip, with a second kink observed approximately 21 cm from the proximal end; no other notable observations were found.Vision-system inspection confirmed the kinked condition of the filter basket, and the membrane walls and distal tip showed no damage.Functional analysis could not be performed because the components needed for docking the filter basket were not returned.Visual evaluation further confirmed the filter basket was deployed, the guidewire was kinked, the filter basket was kinked, and the membrane walls and distal tip had no damage.While an investigation addressing a similar issue is active, no definitive evidence links this event to that investigation because the affected component was not returned.The reported ¿delivery system ¿ loading (docking) difficulty ¿ through introducer¿ could not be substantiated because one of the affected components was not returned (filter basket introducer).However, the malfunction ¿filter basket ¿ kinked/bent¿ was found during the product evaluation.The exact cause of the reported event cannot be found.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.¿ based on the information provided, the reported condition appears to be potentially manufacturing-related.However, no definitive evidence links this event to that investigation because functional analysis could not be performed.The event will be trended for surveillance purposes with no further actions taken at this time.
 
Event or Problem Description
As reported, an issue occurred during loading of a 5mm angioguard embolic capture guidewire (ecgw) system prior to the procedure and the device failed.A non-cordis embolic protection device was used to complete the procedure.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no damage to the device prior to use.Upon opening the package, the deployment sheath tip was not fully seated in the filter basket introducer.Additional details were requested but were not provided.The device will be returned for evaluation.Addendum: product evaluation revealed that the filter basket is kinked.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key23639316
Report Number1016427-2025-00090
Device Sequence Number18456320
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)260930(10)35271926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue Number501814RMC
Device Lot Number35271926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPIDER DEVICE
Patient SexUnknown